Louisiana, 2013Damaging Wind in Louisiana, February 18, 2013
February 18, 2013 · NWS LIX · 1 event in 1 county or zone
A line of strong to isolated severe thunderstorms moved across southeast Louisiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of strong to isolated severe thunderstorms moved across southeast Louisiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Feb 17, 11:58 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Feb 17, 11:58 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1158 PM CST SUN FEB 17 2013
.AVIATION...VFR CONDITIONS LIKELY TO PERSIST NOW THROUGH SUNRISE
THEN AROUND 15Z LOW CLOUDS WILL BEGIN TO MOVE IN. WINDS WILL ALSO
INCREASE SHORTLY AFTER SUNRISE WITH MOST TERMINALS LIKELY SEEING
MOSTLY SRLY WINDS OF 10-15KTS WITH GUSTS UP TO 25 KTS. LOW CLOUDS
WILL INCREASE THROUGH THE DAY WITH MOST LOCATIONS FALLING INTO MVFR
STATUS BY 18Z. SHRA AND MAYBE EVEN A FEW TSRA COULD BEGIN TO IMPACT
WRN TERMINALS AROUND 00Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 40 65 50 62 / 0 40 90 10
BTR 45 68 55 67 / 0 40 80 10
ASD 42 66 56 68 / 0 20 80 20
MSY 49 69 58 67 / 0 30 80 20
GPT 44 64 55 69 / 0 20 80 30
PQL 38 66 55 70 / 0 20 80 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
CAB
Hazardous weather outlook, Feb 17, 6:07 PM CST, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
607 PM CST SUN FEB 17 2013
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-181215-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
607 PM CST SUN FEB 17 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TONIGHT
SEVERAL RIVER FLOOD WARNINGS REMAIN IN EFFECT ACROSS THE AREA.
REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ONGOING FLOODING
AT SEVERAL LOCATIONS THROUGH THE OUTLOOK PERIOD.
A SERIES OF COLD FRONTS WILL BRING ROUNDS OF POTENTIALLY STRONG
THUNDERSTORMS TO THE AREA MONDAY NIGHT INTO TUESDAY MORNING AND
AGAIN ON THURSDAY. ANY STRONG THUNDERSTORMS COULD PRODUCE
FREQUENT LIGHTNING STRIKES...HEAVY DOWNPOURS...AND GUSTY WINDS.
SEVERAL PERIODS OF RAIN DURING THE THURSDAY THROUGH SATURDAY
PERIOD HAVE THE POTENTIAL TO PRODUCE TWO TO THREE INCHES OF
RAIN...WHICH COULD CAUSE MINOR FLOODING PROBLEMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Thunderstorm Wind, Tangipahoa
- When
- February 18, 1:00 AM CST
- Where
- Tangipahoa County, 2 mi W of Ponchatoula
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 30.430, -90.464
Thunderstorm wind gusts caused damage to a house roof, garage door, and outdoor shed. Several trees were also snapped.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Guam, February 18, 20131 death · 1 event
- Hail and Damaging Winds in Arkansas, February 18, 20134 injured · $358,000 · 1.75 in hail · 31 events
- Tornado in Texas, February 18, 2013$150,000 · EF1 · 2 events
- Tornadoes and Hail in Texas, February 18, 2013$45,000 · EF1 · 18 events
- Blizzard and Winter Storm in Michigan, February 18 to 20, 20132 injured · $25,000 · 15 events
- Blizzard in South Dakota, February 18, 20133 injured · 14 events
- Blizzard in Minnesota, February 18, 201313 events
- Winter Storm and Strong Wind in California, February 18 to 20, 2013$12,000 · 9 events
- Frost and Freeze in Florida, February 18, 201311 events
- Blizzard in Minnesota, February 18, 20138 events
- Blizzard in North Dakota, February 18, 20137 events
- Hail in Oklahoma, February 18, 20131.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 448646.